About 20% of diabetes patients have a painful peripheral neuropathy related to their endocrine dysfunction. The Food and Drug Administration (FDA) has recently warned the public that a common type-2 diabetes drug class, so-called Gliptins (dipeptidyl peptidase-4 inhibitor or DPP-4 inhibitors) may cause severe and debilitating joint pain in some patients. This class of drug is one of the most widely prescribed for type 2 diabetes because it lowers blood sugar in an entirely different way than other diabetes medication. Unlike most diabetes medication, DPP-4 inhibitors work by increasing gut hormone called incretins. These hormones then cause your pancreas to produce more insulin and stop your liver from producing glucose. This medication keeps your blood sugar in the normal range even after a meal. Due to its popularity the FDA has begun taking precautions by warning patients about the possible risks of severe joint pain when consuming these medications, such as sitagliptin, saxagliptin, linagliptin, and alogliptin. The FDA reviewed 33 cases of patients who experienced severe joint pain due to these DPP-4 inhibitors medications and found that patient’s pain stopped after they stopped taking these medications. Patients who experienced new joint pains and are taking one of these drugs should contact their physicians. For more information please contact our lab at firstname.lastname@example.org or call us at (352)265-8901.